About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis

Volume 2014 (2014), Article ID 250870, 7 pages

http://dx.doi.org/10.1155/2014/250870
Research Article

Periodic Solutions for Second Order Hamiltonian Systems with Impulses via the Local Linking Theorem

School of Mathematics and Statistics, Central South University, Changsha, Hunan 410075, China

Received 19 April 2014; Accepted 29 June 2014; Published 10 July 2014

Academic Editor: Leszek Gasinski

Copyright © 2014 Longsheng Bao and Binxiang Dai. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

A class of second order impulsive Hamiltonian systems are considered. By applying a local linking theorem, we establish the new criterion to guarantee that this impulsive Hamiltonian system has at least one nontrivial T-periodic solution under local superquadratic condition. This result generalizes and improves some existing results in the known literature.

1. Introduction and Main Results

Consider the second order Hamiltonian systems with impulsive effects where , , , , where and denote the right and left limits of at , respectively,    are continuous, and , . is a symmetric constant matrix.

Impulsive differential equations serve as basic models to study the dynamics of processes that are subject to sudden changes in their states. The theory of impulsive differential systems has been developed by numerous mathematicians (see [14]). These kinds of processes naturally occur in control theory, biology, optimization theory, medicine, and so on (see [59]).

In recent years, many existence results are obtained for impulsive differential systems by critical point theory, such as [1023] and their references. In most superquadratic cases, there is so-called Ambrosetti-Rabinowitz condition (see [1823]): where is a constant, which implies that is of superquadratic growth as ; that is,

Moreover, Wu and Zhang [24] study the homoclinic solutions without any periodicity assumption under the local Ambrosetti-Rabinowitz type condition. Two key conditions of the main results of [24] are listed as follows.(A1)There exist and such that (A2)There exists such that , uniformly in .

In recent paper [25], Zhang and Tang had obtained some results of the nontrivial T-periodic solutions under much weaker assumptions instead of (A1) and (A2).(B1)There exist constants , , and and a function such that (B2)There exists a subset of with such that

Remark 1. Condition (B2) is weaker than (A2) because condition (A2) implies

Recently, applying the local linking theorem (see [26]), the works in [2730] obtained the existence of periodic solutions or homoclinic solutions with (3) superquadratic condition under different systems. As shown in [25], condition (B2) is a local superquadratic condition; this situation has been considered only by a few authors.

Motivated by papers [24, 25, 31], in this paper, we aim to consider problem (1) under local superquadratic condition via a version of the local linking theorem (see [26]). In particular, the impulsive function satisfies a kind of new superquadratic condition which is different from that in the known literature. Our main results are the following theorems.

Theorem 2. Suppose that and ,   , satisfies (B2) and consider the following.(H1)There exists a positive constant such that (H2) uniformly for .(H3)There exist constants , and such that, for every and with , (H4)There exist constants , and such that, for every and with , (I1)There exist constants and such that (I2)There are two constants and such that (I3) satisfies , for all .Then problem (1) has at least one nontrivial T-periodic solution.

Remark 3. Noting (3), obviously, conditions (B2) and (H4) are weaker than those of (2). From (B2), we only need to hold in a subset of . What is more, in (2) is asked to be positive globally. Here need not be nonnegative globally; we also generalized Theorems 1.3 and 1.4 in [25]. For example, let where Let ; then satisfies our Theorem 2 but does not satisfy (2) and (3) and does not satisfy the corresponding conditions in [25].

Theorem 4. Suppose that and ,    , satisfies (H1), (H2), (H3), (I1), (I2), and (I3) and the following condition holds.(H5)There exist constants and such that where Then problem (1) has at least one nontrivial T-periodic solution.

Theorem 5. Suppose that and ,    , satisfies (B2), (H1), (H2), (H3), (I1), (I2), and (I3) and the following condition holds.(H6)There exist constants , , and and a function and such that, for every and with , Then problem (1) has at least one nontrivial T-periodic solution.

The remaining of this paper is organized as follows. In Section 2, some fundamental facts are given. In Section 3, the main results of this paper are presented.

2. Preliminaries

Let be a real Banach space with direct sum decomposition . Consider two sequences of subspaces , such that . For every multi-index , let   ; we define . A sequence is admissible if for every there is such that . For every , we define by the function restricted to .

Definition 6 (see [26]). Let . The function satisfies the condition if every sequence , such that is admissible and possesses a subsequence which converges to a critical point of .

Definition 7 (see [26]). Let be a Banach space with direct sum decomposition . The function has local linking at with respect to , if there exists such that

Theorem 8 (see [26]). Suppose that satisfies the following assumptions:(A1) has local linking at 0 and ,(A2) satisfies condition,(A3) maps bounded sets into bounded sets,(A4)for every and , as .Then has at least three critical points.

Let us recall some basic notation. In the Sobolev space , consider the inner product for any . The corresponding norm is defined by for any . Moreover, it is well known that is compactly embedded in , which implies that for some constant , where .

Define the corresponding functional on by

By the conditions of and , , we get that functional is a continuously Gáteaux differential functional whose Gáteaux derivative is the functional , given by

If , then is absolutely continuous and . In this case, may not hold for some ; this leads to impulsive effects.

Following the ideas of [11, 12], we can prove that the critical points of are the weak solutions of problem (1).

To prove our main results, we have the following facts (see [32]).

Letting we see that where is the liner self-adjoint operator defined and is the identity matrix. By the Riesz representation theorem, we have

The compact imbedding of into implies that is compact. Summing up the above discussion, can be rewritten as

By classical spectral theory, we can decompose into the orthogonal sum of invariant subspace for where and and are such that, for some , Notice that is finite dimensional.

In this paper, we set .

3. Proof of Main Results

3.1. The Proof of Theorem 2

Let and ; then . Suppose is an orthogonal basis of . Correspondingly, let then , . We divide our proof into four steps.

Step 1. has local linking at .

In view of (I1), we obtain Combining this inequality, we have Since , this implies Applying (H2) and (33), for any , there exists such that which implies that

On one hand, by (34) and (35), for all with . Choose ; then one has

On the other hand, since is finite, there exists a constant such that For all with . Choose ; by (34), (35), and (37), we obtain Let ; one has

Step 2. maps bounded sets into bounded sets.

By (H3) and , there exists such that which implies that Note that It implies that maps bounded sets into bounded sets.

Step 3. satisfies the condition.

Consider a sequence such that is admissible. Then there exists a constant such that By (41), for , one has together with (H4), one has for all .

It follows from (21), (43), (45), (H1), and (I2) that

Since , , and , (46) shows that is bounded in . By a method similar to that of [10], we can prove that has a convergent subsequence. Thus satisfies condition.

Step 4. For every and , as .

Since is finite, there exists such that In fact, for , by (B2), there exists such that Hence, it follows from (47), (48), and (I3) that for and a.e. , which implies that Therefore, all the assumptions of Theorem 8 are verified. Then, the proof of Theorem 2 is completed.

3.2. The Proof of Theorem 4

Following the same procedures in the proof of Theorem 2, we can prove that satisfies (A1), (A2), and (A3) in Theorem 8.

To prove (A4), set , ; then by (H5), we have When , it follows from (51) that this implies Set ; then by (53), we have ; since   is finite, there exists such that By (54), (55), and (I3), we have Since and , (56) implies Consequently, the conclusion follows from Theorem 8. This completes the proof.

3.3. The Proof of Theorem 5

Similar to the proof of Theorem 2, satisfies all conditions of Theorem 8. Thus, problem (1) has at least one nontrivial T-periodic solution.

Conflict of Interests

The authors declare that there is no conflict of interests regarding the publication of this paper.

Acknowledgment

This work is supported by the National Natural Science Foundation of China (no. 11271371).

References

  1. D. D. Bainov and V. C. Covachev, “Periodic solutions of impulsive systems with a small delay,” Journal of Physics A: Mathematical and General, vol. 27, no. 16, pp. 5551–5563, 1994. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  2. J. J. Nieto, “Impulsive resonance periodic problems of first order,” Applied Mathematics Letters, vol. 15, no. 4, pp. 489–493, 2002. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  3. M. Benchohra, J. Henderson, and S. Ntouyas, Impulsive Differential Equations and Inclusions, Hindawi Publishing Corporation, New York, NY, USA, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  4. B. Dai, Y. Li, and Z. Luo, “Multiple periodic solutions for impulsive Gause-type ratio-dependent predator-prey systems with non-monotonic numerical responses,” Applied Mathematics and Computation, vol. 217, no. 18, pp. 7478–7487, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  5. S. I. Nenov, “Impulsive controllability and optimization problems in population dynamics,” Nonlinear Analysis: Theory, Methods & Applications, vol. 36, no. 7, pp. 881–890, 1999. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  6. T. E. Carter, “Necessary and sufficient conditions for optimal impulsive rendezvous with linear equations of motion,” Dynamics and Control, vol. 10, no. 3, pp. 219–227, 2000. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. G. Jiang, Q. Lu, and L. Qian, “Complex dynamics of a Holling type II prey-predator system with state feedback control,” Chaos, Solitons & Fractals, vol. 31, no. 2, pp. 448–461, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. Z. Luo and J. J. Nieto, “New results for the periodic boundary value problem for impulsive integro-differential equations,” Nonlinear Analysis, vol. 70, no. 6, pp. 2248–2260, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. B. Dai, H. Su, and D. Hu, “Periodic solution of a delayed ratio-dependent predator-prey model with monotonic functional response and impulse,” Nonlinear Analysis: Theory, Methods & Applications, vol. 70, no. 1, pp. 126–134, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. L. Bai and B. Dai, “Three solutions for a p-Laplacian boundary value problem with impulsive effects,” Applied Mathematics and Computation, vol. 217, no. 24, pp. 9895–9904, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. W. Ding and D. Qian, “Periodic solutions for sublinear systems via variational approach,” Nonlinear Analysis: Real World Applications, vol. 11, no. 4, pp. 2603–2609, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  12. H. Zhang and Z. Li, “Variational approach to impulsive differential equations with periodic boundary conditions,” Nonlinear Analysis: Real World Applications, vol. 11, no. 1, pp. 67–78, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  13. J. J. Nieto, “Variational formulation of a damped Dirichlet impulsive problem,” Applied Mathematics Letters, vol. 23, no. 8, pp. 940–942, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  14. J. Zhou and Y. Li, “Existence of solutions for a class of second-order Hamiltonian systems with impulsive effects,” Nonlinear Analysis: Theory, Methods & Applications, vol. 72, no. 3-4, pp. 1594–1603, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. J. Sun, H. Chen, J. J. Nieto, and M. Otero-Novoa, “The multiplicity of solutions for perturbed second-order Hamiltonian systems with impulsive effects,” Nonlinear Analysis: Theory, Methods & Applications, vol. 72, no. 12, pp. 4575–4586, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. J. Sun, H. Chen, and J. J. Nieto, “Infinitely many solutions for second-order Hamiltonian system with impulsive effects,” Mathematical and Computer Modelling, vol. 54, no. 1-2, pp. 544–555, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  17. H. Zhang and Z. Li, “Periodic and homoclinic solutions generated by impulses,” Nonlinear Analysis: Real World Applications, vol. 12, no. 1, pp. 39–51, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  18. J. Zhou and Y. Li, “Existence and multiplicity of solutions for some Dirichlet problems with impulsive effects,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 7-8, pp. 2856–2865, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  19. Z. Zhang and R. Yuan, “An application of variational methods to Dirichlet boundary value problem with impulses,” Nonlinear Analysis, Real World Applications, vol. 11, no. 1, pp. 155–162, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  20. J. Sun, H. Chen, and L. Yang, “The existence and multiplicity of solutions for an impulsive differential equation with two parameters via a variational method,” Nonlinear Analysis: Theory, Methods & Applications, vol. 73, no. 2, pp. 440–449, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  21. Y. Tian and W. Ge, “Variational methods to Sturm-Liouville boundary value problem for impulsive differential equations,” Nonlinear Analysis. Theory, Methods & Applications, vol. 72, no. 1, pp. 277–287, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  22. L. Bai and B. Dai, “Existence and multiplicity of solutions for an impulsive boundary value problem with a parameter via critical point theory,” Mathematical and Computer Modelling, vol. 53, no. 9-10, pp. 1844–1855, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  23. D. Zhang and B. Dai, “Infinitely many solutions for a class of nonlinear impulsive differential equations with periodic boundary conditions,” Computers & Mathematics with Applications, vol. 61, no. 10, pp. 3153–3160, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  24. X. Wu and W. Zhang, “Existence and multiplicity of homoclinic solutions for a class of damped vibration problems,” Nonlinear Analysis: Theory, Methods & Applications, vol. 74, no. 13, pp. 4392–4398, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  25. Q. Zhang and X. H. Tang, “New existence of periodic solutions for second order non-autonomous Hamiltonian systems,” Journal of Mathematical Analysis and Applications, vol. 369, no. 1, pp. 357–367, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  26. S. J. Li and M. Willem, “Applications of local linking to critical point theory,” Journal of Mathematical Analysis and Applications, vol. 189, no. 1, pp. 6–32, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  27. S. Duan and X. Wu, “The local linking theorem with an application to a class of second-order systems,” Nonlinear Analysis, vol. 72, no. 5, pp. 2488–2498, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  28. L. Gasiński and N. S. Papageorgiou, “Nontrivial solutions for Neumann problems with an indefinite linear part,” Applied Mathematics and Computation, vol. 217, no. 6, pp. 2666–2675, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  29. C. Li, Z. Ou, and C. Tang, “Periodic and subharmonic solutions for a class of non-autonomous Hamiltonian systems,” Nonlinear Analysis: Theory, Methods & Applications, vol. 75, no. 4, pp. 2262–2272, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  30. L. Wan and C. Tang, “Existence of homoclin ic for second order Hamiltonian systems without (AR) condition,” Nonlinear Analysis: Theory, Methods & Applications, vol. 74, no. 16, pp. 5303–5313, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  31. Z. Wang, J. Zhang, and Z. Zhang, “Periodic solutions of second order non-autonomous Hamiltonian systems with local superquadratic potential,” Nonlinear Analysis: Theory, Methods & Applications, vol. 70, no. 10, pp. 3672–3681, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  32. J. Mawhin and M. Willem, Critical Point Theory and Hamiltonian Systems, vol. 74, Springer, New York, NY. USA, 1989. View at Publisher · View at Google Scholar · View at MathSciNet